Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 441, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Nov 26, 2001, 7:18 PM CST for Calhoun County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2001, 7:18 PM CST (01:18 UTC)
- Expired
- Nov 26, 2001, 7:45 PM CST
- In force
- 27 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Calhoun County, AR
The radar
The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 6:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 3:00 PM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Nov 26, 3:00 PM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CST MON NOV 26 2001 A RATHER COMPLEX WEATHER SCENARIO CONTINUES TO UNFOLD. SEVERE WEATHER TONIGHT WILL MOVE OUT AND MAKE WAY FOR A SIGNIFICANT WINTRY WEATHER EPISODE BEGINING AS EARLY AS TUESDAY NIGHT AND CONTINUING THROUGH MOST OF WEDNESDAY. 8H TEMPS AND THICKNESS VALUES INDICATE SNOW OVER MOST SECTIONS. FCSTID = 38 .LZK...NONE.
In the hours before
Special weather statement, Nov 26, 6:05 PM CST, 1 hour 13 minutes before
ARZ003>007-013>016-022>025-031>034-038-039-042>047-053>057-062>069- 270215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 605 PM CST MON NOV 26 2001 TORNADO WATCHES ARE IN EFFECT UNTIL 11 PM...COVERING MOST OF EASTERN AND CENTRAL ARKANSAS. ATMOSPHERIC CONDITIONS ARE EXTREMELY UNSTABLE THIS EVENING ACROSS THE WATCH AREA. THE WATCH AREA PRECEDES A COLD FRONT THAT CONTINUES TO MOVE EAST ACROSS EASTERN OKLAHOMA AND NORTHEAST TEXAS. THE UNSTABLE CONDITIONS...ALONG WITH VERTICAL WIND PROFILES SUGGEST THUNDERSTORMS WILL CONTINUE TO DEVELOP QUICKLY...AND WILL LIKELY BECOME SUPERCELLS. THE SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS SEVERE WEATHER THREAT.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 6:06 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 34 min |
| Nov 26, 6:14 PM CST | Tornado Warning | LZK | Lincoln | 46 min |
| Nov 26, 6:17 PM CST | Severe Thunderstorm Warning | LZK | Jefferson | 28 min |
| Nov 26, 6:51 PM CST | Tornado Warning | LZK | Jefferson | 24 min |
| Nov 26, 7:08 PM CST | Tornado Warning | LZK | Arkansas | 67 min |
| Nov 26, 7:43 PM CST | Severe Thunderstorm Warning | LZK | Monroe | 32 min |
| Nov 26, 8:22 PM CST | Severe Thunderstorm Warning | LZK | Bradley | 38 min |
| Nov 26, 8:47 PM CST | Severe Thunderstorm Warning | LZK | Drew | 43 min |
| Nov 26, 9:28 PM CST | Severe Thunderstorm Warning | LZK | Desha | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.